Cheri saw the orthopedic specialist Tuesday. He said she has multiple tendinopathy on her right side and acute tendonitis of the right Achilles tendon. He gave her 600 mg of Motrin, but Cheri had a BAD reaction to the RX. The doctor said basically we are now reduced to just applying ice for 20 minutes at a time or until she can't stand the pain from the ice. He said steroids were out. He said he has seen some adults hit with this reaction, but he has never seen a child (and yes, he said Cheri still is a child, and should NEVER have been given this drug) hit. He said her reaction is much worse than he's seen before because of the fact she is a child. Now she cannot write, type or draw with her right hand and she's in the wheelchair because she cannot be on the foot at all. She's an honor student so we are using very creative ways to get school work and homework done.
She saw one of her pediatricians yesterday. He was horrified and couldn't believe her condition. He actually had tears in his eyes. He said the same old mantra: "She should never have been given this drug." He apologized at least a half a dozen times for recommending the idiot who gave it to her. He was totally unfamiliar with Levaquin. When I mentioned that this drug was a Quinolone, the man almost had a heart attack.
It seems the drug companies are really pushing pediatricians to use ear drops and eye drops for babies and children that contain--YOU GUESSED IT--quinolones. He immediately called his nurse into the examining room and told her to get a memo out to all of their doctors to stop the use of these drops in any of their patients. He said he was going to spread the word among his colleagues about what a quinolone did to one of his pediatric patients.
Maybe by word of mouth, people will become educated so others don't have to go through what Cheri and all of you are going through. God, I hope so. All the best to everyone.
Last Updated 7/17/04